Alert archive / North Carolina / Gale Warnings in 2014

Gale Warning 8, NWS Wilmington, NC

March 5, 2014

NWS Wilmington, NC issued this gale warning at Mar 5, 2014, 2:34 PM EST. It took effect at Mar 5, 2014, 10:00 PM EST. It was in force for 44 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 5, 2014, 2:34 PM EST (19:34 UTC)
In effect from
Mar 5, 2014, 10:00 PM EST
Expired
Mar 7, 2014, 5:45 PM EST
In force
44 hr
Issued by
NWS Wilmington, NC

The text

As transmitted, in the capitals the NWS used until 2016.

851 
WHUS72 KILM 051934
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
234 PM EST WED MAR 5 2014

AMZ250-252-254-256-060330-
/O.UPG.KILM.SC.Y.0025.140306T0300Z-140306T1600Z/
/O.NEW.KILM.GL.W.0008.140306T0300Z-140307T1800Z/
/O.UPG.KILM.GL.A.0002.140306T1600Z-140307T1200Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
234 PM EST WED MAR 5 2014

...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST
FRIDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE
WATCH IS NO LONGER IN EFFECT.

* WINDS...NORTHEAST AND INCREASING TO 25 TO 35 KT.

* SEAS...BUILDING TO 7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

9
9 follow-up statements
342 
WHUS72 KILM 060107
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
807 PM EST WED MAR 5 2014

AMZ250-252-254-256-061000-
/O.CON.KILM.GL.W.0008.140306T0300Z-140307T1800Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
807 PM EST WED MAR 5 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST FRIDAY...

* WINDS...NORTHEAST 15 TO 25 KT TONIGHT...INCREASING TO 25 TO 35
  KT WITH GUSTS UP TO 40 KT BY THURSDAY AFTERNOON AND CONTINUING
  THROUGH THURSDAY NIGHT INTO FRIDAY.

* SEAS...BUILDING TO 3 TO 6 FT TONIGHT...FURTHER BUILDING TO 6 TO
  11 FT BY LATE THU AFTERNOON AND NIGHT. HIGHEST SEAS WILL OCCUR
  JUST OFF CAPE FEAR...AND JUST OFF THE MOUTH OF WINYAH BAY.

  AVERAGE PERIODS TONIGHT IN THE 4.5 TO 5.5 SECOND
  RANGE...INCREASING TO AROUND 6 SECONDS THU AFTERNOON AND NIGHT.
  THE BUILDING SEAS EXHIBITING THESE SHORT PERIODS...WILL RESULT
  WITH INCREASING STEEPNESS AMONGST THE WAVES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT SMALL VESSELS AND MARINERS WITHOUT THE
PROPER EXPERIENCE...SHOULD SEEK OR REMAIN IN SAFE HARBOR PRIOR TO
THE ONSET OF GALE CONDITIONS.

&&

$$
DOUGH
930 
WHUS72 KILM 060833
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
333 AM EST THU MAR 6 2014

AMZ250-252-254-256-062100-
/O.CON.KILM.GL.W.0008.000000T0000Z-140307T1800Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
333 AM EST THU MAR 6 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST FRIDAY...

* WINDS...NORTHEAST 30 TO 40 KT. GUSTS UP TO 45 KT.

* SEAS...10 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT SMALL VESSELS AND MARINERS WITHOUT THE
PROPER EXPERIENCE...SHOULD SEEK OR REMAIN IN SAFE HARBOR PRIOR TO
THE ONSET OF GALE CONDITIONS.

&&

$$
RJD
403 
WHUS72 KILM 062014
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
314 PM EST THU MAR 6 2014

AMZ250-252-254-256-070415-
/O.CON.KILM.GL.W.0008.000000T0000Z-140307T1800Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
314 PM EST THU MAR 6 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST FRIDAY...

* WINDS...NORTHEAST 30 TO 40 KT.

* SEAS...7 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT SMALL VESSELS AND MARINERS WITHOUT THE
PROPER EXPERIENCE...SHOULD SEEK OR REMAIN IN SAFE HARBOR PRIOR TO
THE ONSET OF GALE CONDITIONS.

&&

$$

9
993 
WHUS72 KILM 070230
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
930 PM EST THU MAR 6 2014

AMZ250-252-254-256-071000-
/O.CON.KILM.GL.W.0008.000000T0000Z-140307T1800Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
930 PM EST THU MAR 6 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST FRIDAY...

* WINDS...NORTHEAST 30 TO 40 KT.

* SEAS...7 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT SMALL VESSELS AND MARINERS WITHOUT THE
PROPER EXPERIENCE...SHOULD SEEK OR REMAIN IN SAFE HARBOR PRIOR TO
THE ONSET OF GALE CONDITIONS.

&&

$$
941 
WHUS72 KILM 070840
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
340 AM EST FRI MAR 7 2014

AMZ250-252-254-256-071800-
/O.CON.KILM.GL.W.0008.000000T0000Z-140307T1800Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
340 AM EST FRI MAR 7 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

* WINDS...NORTH 30 TO 40 KT. GUSTS AROUND 45 KT. 

* SEAS...10 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT SMALL VESSELS AND MARINERS WITHOUT THE
PROPER EXPERIENCE...SHOULD SEEK OR REMAIN IN SAFE HARBOR PRIOR TO
THE ONSET OF GALE CONDITIONS.

&&

$$
RJD
794 
WHUS72 KILM 071107
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
607 AM EST FRI MAR 7 2014

AMZ254-256-071945-
/O.CAN.KILM.GL.W.0008.000000T0000Z-140307T1800Z/
/O.NEW.KILM.SC.Y.0026.140307T1107Z-140308T0500Z/
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
607 AM EST FRI MAR 7 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT.
THE GALE WARNING HAS BEEN CANCELLED.

* WINDS...NORTH 20 TO 25 KT. GUSTS UP TO 30 KT.

* SEAS...6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

AMZ250-252-071800-
/O.CON.KILM.GL.W.0008.000000T0000Z-140307T1800Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
607 AM EST FRI MAR 7 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

* WINDS...NORTH 30 TO 40 KT. GUSTS UP TO 45 TO 50 KT.

* SEAS...10 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT SMALL VESSELS AND MARINERS WITHOUT THE
PROPER EXPERIENCE...SHOULD SEEK OR REMAIN IN SAFE HARBOR PRIOR TO
THE ONSET OF GALE CONDITIONS.

&&

$$
RJD
866 
WHUS72 KILM 071427
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
927 AM EST FRI MAR 7 2014

AMZ250-252-072230-
/O.EXT.KILM.GL.W.0008.000000T0000Z-140307T2300Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
927 AM EST FRI MAR 7 2014

...GALE WARNING NOW IN EFFECT UNTIL 6 PM EST THIS EVENING...

* WINDS...NORTH 25 TO 35 KT.

* SEAS...9 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT SMALL VESSELS AND MARINERS WITHOUT THE
PROPER EXPERIENCE...SHOULD SEEK OR REMAIN IN SAFE HARBOR PRIOR TO
THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ254-256-072230-
/O.CON.KILM.SC.Y.0026.000000T0000Z-140308T0500Z/
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
927 AM EST FRI MAR 7 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

* WINDS...NORTH 20 TO 30 KT.

* SEAS...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

9
198 
WHUS72 KILM 071957
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
257 PM EST FRI MAR 7 2014

AMZ250-252-072300-
/O.CON.KILM.GL.W.0008.000000T0000Z-140307T2300Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
257 PM EST FRI MAR 7 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

* WINDS...NORTH 25 TO 35 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT SMALL VESSELS AND MARINERS WITHOUT THE
PROPER EXPERIENCE...SHOULD SEEK OR REMAIN IN SAFE HARBOR PRIOR TO
THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ254-256-080400-
/O.CON.KILM.SC.Y.0026.000000T0000Z-140308T0500Z/
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
257 PM EST FRI MAR 7 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

* WINDS...NORTH 20 TO 30 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

9
081 
WHUS72 KILM 072245
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
545 PM EST FRI MAR 7 2014

AMZ250-252-080500-
/O.CAN.KILM.GL.W.0008.000000T0000Z-140307T2300Z/
/O.EXB.KILM.SC.Y.0026.000000T0000Z-140308T1100Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
545 PM EST FRI MAR 7 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST SATURDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST SATURDAY. THE
GALE WARNING HAS BEEN CANCELLED.

* WINDS...NORTH 20 TO 30 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

AMZ254-256-080500-
/O.CON.KILM.SC.Y.0026.000000T0000Z-140308T0500Z/
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
545 PM EST FRI MAR 7 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

* WINDS...NORTH 20 TO 30 KT.

* SEAS...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this gale warning went out at Mar 5, 12:00 PM EST, 2 hours 34 minutes earlier.

Area forecast discussion, Mar 5, 12:00 PM EST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
1200 PM EST WED MAR 5 2014

.SYNOPSIS...
WEAK LOW PRESSURE WILL MOVE ALONG A STALLED FRONT ALONG THE GEORGIA
COAST TODAY. A SECOND MUCH STRONGER LOW WILL MOVE ACROSS FLORIDA
FRIDAY...INTENSIFYING AS IT MOVES OFF THE CAROLINA COAST THURSDAY
NIGHT AND FRIDAY. CLOUDY...COLD AND WET CONDITIONS WILL CONTINUE
THROUGH FRIDAY. HIGH PRESSURE WILL BUILD IN FOR THE WEEKEND WITH
MUCH WARMER WEATHER EXPECTED SATURDAY THROUGH THE MIDDLE OF NEXT
WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1200 NOON WEDNESDAY...TEMPERATURES ARE SLOWLY RISING WITH NOON
TEMPERATURES WITHIN +/-1 DEGREE OF HOURLY FORECASTS AT ALMOST EVERY
LOCATION. THE LARGEST CHANGE WITH THIS EARLY AFTERNOON UPDATE IS TO
INCREASE POPS ACROSS THE SC PEE DEE REGION WHERE RADAR SHOWS QUITE A
MASS OF LIGHT RAIN EXTENDING CLEAR BACK TO THE SAVANNAH RIVER JUST
SOUTH OF AUGUSTA. PREVIOUS DISCUSSION FROM 930 AM FOLLOWS...

AN UNEXPECTEDLY WIDESPREAD FREEZING RAIN EVENT IS WINDING DOWN
ACROSS INTERIOR SOUTHEASTERN NORTH CAROLINA. WE RECEIVED REPORTS OF
FREEZING RAIN STICKING TO ELEVATED SURFACES FROM SPOTTERS IN
WATHA...BURGAW...CHADBOURN...ELIZABETHTOWN... WHITEVILLE...SAINT
PAULS...AND PEMBROKE. SEE THE LIST OF LOCAL STORM REPORTS FROM THIS
OFFICE...RAH AND MHX FOR ADDITIONAL INFO. TEMPERATURES ARE RISING
ABOVE FREEZING ACROSS SE NORTH CAROLINA AND ANY REMAINING POCKETS OF
FREEZING RAIN SHOULD BE ENDING ABOUT THE TIME I FINISH WITH THIS
DISCUSSION.

FOR THE REMAINDER OF TODAY...ISENTROPIC LIFT IS OCCURRING NORTH OF A
FRONT STALLED OUT ACROSS CENTRAL FLORIDA. A WIDESPREAD ZONE OF LOW
AND MID CLOUDS EXTENDING ACROSS ALABAMA THROUGH THE CAROLINAS...WITH
RAIN CONFINED TO THE SOUTHERN HALF OF GEORGIA AND EASTERN NORTH AND
SOUTH CAROLINA. LIFT ALONG THE 300-305K ISENTROPIC SURFACES APPEARS
TO BE RESPONSIBLE FOR THE PRECIPITATION...AND THE NEW 12Z NAM SHOWS
THIS LIFT CONTINUING ALONG THE COAST INTO THIS EVENING. I HAVE
REWORKED OUR POPS THROUGH THIS EVENING SHOWING HIGH CHANCES (80-100
PERCENT) OF RAIN FOR THE COASTAL COUNTIES...WITH MID RANGE (40-60
PERCENT) POPS FOR THE INTERSTATE 95 CORRIDOR. QPF THROUGH 00Z THIS
EVENING SHOULD REACH UP TO TWO-TENTHS OF AN INCH ALONG THE
COAST...WITH LIGHTER AMOUNTS INLAND. BASED ON TRENDS AND NEW MODEL
GUIDANCE I HAVE ONLY MADE SMALL CHANCES TO FORECAST HIGHS
TODAY...WITH LOWER TO MID 40S EXPECTED FOR MOST AREAS.

FOR TONIGHT PRECIPITATION SHOULD LARGELY MOVE OFFSHORE FOLLOWING THE
BEST LIFT. WE SHOULD ENTER A LULL WITH CLOUDS CONTINUING BUT LITTLE
IF ANY PRECIPITATION OVERNIGHT. THE NEXT WAVE OF LOW PRESSURE
DEVELOPING IN THE NORTHERN GULF WILL SPREAD MORE RAIN ACROSS THE
AREA TOMORROW.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 300 AM WEDNESDAY...THE MID LEVEL SYSTEM...CURRENTLY MOVING
THROUGH THE ROCKIES WILL PLOD SLOWLY ACROSS THE SOUTHEAST AND
OFFSHORE THROUGH THE PERIOD. AT THE SURFACE A RATHER COMPLEX
SCENARIO IS IN THE OFFING.

LOW PRESSURE DEVELOPS AND JUMPS OFFSHORE FROM THE GULF OF MEXICO
OFFSHORE AS YET ANOTHER COLD AIR DAMMING EVENT OCCURS INLAND. WEDGE
IS JUST WEAK ENOUGH TO PREVENT PTYPE ISSUES AND CATEGORICAL POPS
REMAIN IN ORDER. AS WE MOVE CLOSER TO THE EVENT THERE MAY BE A FEW
HOURS HERE AND THERE TO ADDRESS WITH JUST LIGHT RAIN AND DRIZZLE AND
MOST LIKELY THESE WILL OCCUR FRIDAY.

AS WOULD BE EXPECTED...THE TEMPERATURE FORECAST IS MORE TROUBLESOME
WITH THE WARM FRONT NEVER REALLY MAKING IT INLAND. THE WARMING WILL
BE MORE DIABATIC...SIMILAR TO WHAT WE HAVE SEEN TODAY AND TO SOME
EXTENT AND THURSDAY NIGHT INTO FRIDAY APPEARS TO HAVE AN ATYPICAL
TEMPERATURE CURVE. CERTAINLY MORE METHODICAL THAN THE PASSAGE OF A
WARM FRONT BUT WARMING NONETHELESS. FINALLY...FRIDAY WILL OPT TO GO
NEAR GUIDANCE FOR TEMPERATURES BUT CLOUDY AND SHOWERY/DRIZZLY
CONDITIONS PERSIST. RATHER WEAK PRESSURE GRADIENT AND ANTECEDENT
MOIST CONDITIONS COULD WARRANT A SIGNIFICANT FOG EVENT FOR SATURDAY
AM.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 300 AM WEDNESDAY...THE MID LEVEL PATTERN WILL FEATURE THE
DEVELOPMENT OF A SPLIT FLOW AS A CLOSED LOW DEVELOPS AND DROPS SOUTH
OVER TEXAS OUT OF THE ROCKIES. THE MAIN BELT OF WESTERLIES WILL
CONTINUE WEST TO EAST ACROSS THE NORTHERN TIER OF THE CONUS.

AT THE SURFACE HIGH PRESSURE WILL MOVE ACROSS FROM THE MISSISSIPPI
VALLEY WITH A SLIGHT COOLING TREND COMMENCING MONDAY WITH THE
PASSAGE OF A BACK DOOR FRONT. AS FOR POPS...HAVE MADE MINOR TWEAKS
TO REMOVE SLIGHT CHANCES WITH THE FRONT LEAVING THE INCREASING TREND
FOR TUESDAY AS THE MID LEVEL CLOSED LOW GETS KICKED OUT. THIS LEAVES
THE POSSIBILITY OF A DECENT STORM SYSTEM FOR THE MIDDLE PART OF NEXT
WEEK.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
AS OF 18Z...CEILINGS HAVE BEEN BOUNCING AROUND TODAY...ALTHOUGH IT
APPEARS TO BE PREDOMINATELY IFR AT THE PRESENT. LOOK FOR SLIGHTLY
IMPROVING CONDITIONS THIS AFTERNOON AS THE FIRST LOW PULLS AWAY.
CEILINGS SHOULD RISE INTO THE MVFR RANGE...WITH MODELS IN REASONABLY
GOOD AGREEMENT. MVFR CEILINGS WILL PREVAIL INTO THE EVENING
HOURS...PERHAPS IMPROVING TO VFR AT THE INLAND TERMINALS. WINDS WILL
STAY UP ENOUGH OVERNIGHT TO PRECLUDE FOG. THURSDAY...GUSTY NORTHEAST
WINDS AS WEDGE STAYS IN. ANOTHER STRONGER LOW PRESSURE SYSTEMS HEADS
OUR WAY...WITH GOOD ISENTROPIC LIFT AND SHOWERS BREAKING OUT FROM
SOUTH TO NORTH AROUND MIDDAY.

EXTENDED OUTLOOK...MVFR/IFR CONDITIONS EXPECTED THROUGH FRIDAY AS A
SERIES OF LOWS FORM ALONG THE EASTERN SEABOARD. VFR SATURDAY. SLIGHT
CHANCE FOR SHOWERS SUNDAY. VFR MONDAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 1200 NOON WEDNESDAY...LATEST OBSERVATIONS SUPPORT THE CURRENT
FORECAST AND NO SIGNIFICANT CHANGES ARE NEEDED. PREVIOUS DISCUSSION
FROM 930 AM FOLLOWS...

A FRONT IS NEARLY STATIONARY ACROSS CENTRAL FLORIDA AND EXTENDING
OFFSHORE THROUGH THE WESTERN ATLANTIC. LOW PRESSURE (ABOUT 1015 MB)
IS ABOUT 225 MILES SOUTH OF CAPE FEAR AND SHOULD MOVE FARTHER EAST
AND OUT TO SEA TONIGHT. 1040 MB ARCTIC HIGH PRESSURE OVER SOUTHERN
CANADA WILL RIDGE SOUTHWARD ACROSS THE INTERIOR CAROLINAS
TONIGHT...TIGHTENING THE PRESSURE GRADIENT ACROSS THE COASTAL
WATERS. FOR THIS REASON WINDS ARE EXPECTED TO INCREASE TONIGHT...AND
A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR DETERIORATING WIND AND
WAVE CONDITIONS.

RADAR COMPOSITES SHOW PLENTY OF RAIN ACROSS EASTERN GEORGIA AND
SOUTHERN SOUTH CAROLINA. THIS SHOULD PROVIDE A RAINY DAY FOR THE
COASTAL WATERS...WITH RAIN GRADUALLY TAPERING OFF TONIGHT. WE WILL
MONITOR FOR SEA FOG AS RAIN FALLING INTO A COLD OCEAN (AND THROUGH
COLD ATMOSPHERE) CAN SOMETIMES CAUSE FOG TO DEVELOP RATHER QUICKLY.

SEAS CURRENTLY RANGE FROM 2.5 FEET AT THE CAPE FEAR HARBOR BUOY TO 4
FEET OFFSHORE AT THE FRYING PAN SHOALS BUOY. SEAS SHOULD BUILD BY AN
AVERAGE OF 2 FEET TONIGHT.

SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 300 AM WEDNESDAY...RUGGED CONDITIONS FOR MARINERS ESSENTIALLY
THROUGH THE PERIOD. COMPLEX STORM SYSTEM WILL MOVE OFFSHORE THROUGH
THE PERIOD WITH STRONG 1040MB HIGH PRESSURE ANCHORED TO THE NORTH.
EXPECTATIONS FOR A PROLONGED GALE WARNING ARE INCREASING AND HAVE
ISSUED A GALE WATCH FOR ALL WATERS FOR LATER THURSDAY INTO FRIDAY
MORNING. FOR NOW THE STRONGEST WINDS WILL BE AROUND 0600 UTC FRIDAY
MORNING AS LOW PRESSURE MAKES ITS CLOSEST APPROACH. IMPORTANT TO
NOTE EITHER SIDE OF THIS HOUR WINDS WILL BE ECLIPSING GALE CRITERIA
AS WELL...JUST A KNOT OR TWO BELOW. SEAS WILL BE VERY HIGH WITH THE
PERSISTENT STRONG WINDS.

LONG TERM /SATURDAY THROUGH SUNDAY/...
AS OF 300 AM WEDNESDAY...EXPECT A NICE RESPITE FOR THE COASTAL
WATERS AS RELATIVELY WEAK HIGH PRESSURE MOVES WEST TO EAST ACROSS
THE SOUTHEAST FOR THE WEEKEND. INITIALLY...A WEAK NORTHERLY FLOW
WILL BE IN PLACE THEN TURN WESTERLY BY SATURDAY EVENING. A BACKDOOR
FRONT APPROACHING FROM THE NORTHWEST WITH WINDS SWITCHING TO THE
SOUTHWEST IN RESPONSE. BY THE END OF THE PERIOD THE FRONT CROSSES
THE WATERS WITH WINDS WEAKLY TURNING TO THE NORTH. SIGNIFICANT SEAS
OF 2-3 FEET CAN BE EXPECTED.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...GALE WATCH FROM THURSDAY MORNING THROUGH FRIDAY MORNING FOR
     AMZ250-252-254-256.

     SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 11 AM EST
     THURSDAY FOR AMZ250-252-254-256.

&&

NEAR TERM...TRA
SHORT TERM...SHK
LONG TERM...SHK
AVIATION...43
Hazardous weather outlook, Mar 5, 4:55 AM EST, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
455 AM EST WED MAR 5 2014

NCZ099-107-109-SCZ024-032-033-039-053-055-061000-
COLUMBUS-INLAND NEW HANOVER-INLAND BRUNSWICK-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN-
455 AM EST WED MAR 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-061000-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
455 AM EST WED MAR 5 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 11 AM
EST THURSDAY...
...GALE WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.
   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106-108-110-SCZ054-056-061000-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
455 AM EST WED MAR 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

LARGE BREAKING WAVES AND VERY ROUGH SURF BATTERING THE BEACHES
COUPLED WITH STRONG AND PERSISTENT NORTHEAST WINDS MAY RESULT IN
SOME BEACH EROSION THURSDAY THROUGH FRIDAY...ESPECIALLY DURING THE
DAILY HIGH TIDE CYCLES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-105-SCZ017-023-061000-
ROBESON-BLADEN-INLAND PENDER-MARLBORO-DARLINGTON-
455 AM EST WED MAR 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

POCKETS OF LIGHT FREEZING RAIN MAY PRODUCE A VERY LIGHT GLAZE ON
UNTREATED SURFACES THROUGH 8 AM. BRIDGES WOULD BE MOST SUSCEPTIBLE
TO ICING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RJD

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 3:14 AM ESTGale WatchILM11 hr
Mar 5, 3:14 AM ESTSmall Craft AdvisoryILM11 hr

Nearby

Gale Warnings in North Carolina, 2014Every gale warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.